Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


meds and supplement interactions
Apr 28, 2004

My present regimen is Invirase@ 8x200mg, Norvir@100mg, Videx@400mg, Epivir@300mg, all once daily. my counts have remained pretty consistent for well over a year. vl<50, cd-4 @800-900. I also take a multi-vitamin and iron. I have recently added 1000 mg vitamin C, 8000i.u. A, Soy Isoflavones, aloe vera juice, green tea, and white tea. My past two months lab results were... feb...vl194, cd-4@735; mar... vl682, cd-4@800. What could be the cause of such a drastic change in my counts. Are there any contraindications of my meds and supplements? Thanks

Response from Dr. Conway

I do not think the problem is with drug interactions with your supplements. However, I am not a big supporter of Vitamin A supplements, as they can be hard on your liver.

As far as your numbers go, your CD4 count is well preserved and you are experiencing an early virologic breakthrough, with a modest viral load. I would first review issues of adherence to make sure this is not the problem. Otherwise, a resistance test can be done on the sample with the viral load of 1682 to see where you stand. It may just be time to change your treatment. This may not be such a bad thing, given all the options that may be available to you.

Good luck....



Previous
Reyataz with Norvir
Next
Is it lipodystrophy or not

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement